Hi Dr. Thank you for answering my question. To answer your questions:
When I started meds in 2008 I was on Truvada+Viramune and had about 2 changes after that to to other combos due to side effects and was off HAART before starting Tivicay and Descovy. When I first started HAART in 2008 my CD4 was 124 and my CD4 percent was 10.
My White Blood Cell count has always been low side of normal under normal.Normal range is 3.7 - 11.1
My Lymphocytes % automated count are as follows (normal range shows 15-47%)
Can you explain the significance as it relates to my overall immune system health and function of my CD4 percent which is currently at 16? As you had mentioned my CD4 percent has increased significantly the last two years going from 11 to 16. As a reminder, my CD4 count is currently 196.
Also, I'm assuming since when I first started HAART with a CD4 of 124 it will be more difficult to get my CD4 above say 300 consistently or is this still possible? It's never been over 300 since starting HAART. The highest it ever got was 274 in April this year.
Thank you for providing the additional information. Given that your calculated total lymphocyte count from your total WBC and lymphocyte percentage is about 1250; that would be considered low, and helps explain why your CD4 count remain low. I'm guessing your CD8 count is increased (which is a natural reaction to HIV infection) and makes up a significant portion of the total lymphocyte count. It's not clear why your WBC and lymphocyte count is low. HIV can certainly be contributory, but you just want to make sure that nothing else (other meds, infections, or medical conditions) might also be involved. Although we can see some mild increases in CD4 count long into infection while on HIV treatment, I think you are likely to remain in that 200-300 range. You are definitely in a better place now with respect to your immune system compared to where you were before you started treatment. The virus is under control and your immune system is not being constantly assaulted and destroyed by the virus.